Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Pittsburgh, PA

July 27, 2014Coshocton County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 27, 2014, 2:21 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2014, 2:21 PM EDT (18:21 UTC)
Expired
Jul 27, 2014, 3:00 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Coshocton County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 117 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:44 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:04 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 27, 2:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT SUN JUL 27 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...WITH SOME SEVERE...WILL PLAGUE THE
UPPER OHIO REGION THROUGH THIS EVENING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID AFTN UPDATE WAS ISSUED TO ADJUST FOR TORNADO WATCH AND HOURLY
TRENDS BASED ON THE LATEST OBSERVATIONS...RADAR AND SATELLITE IMAGES.

TSTMS WL CONT DVLPG AS SFC TEMPS ARE NR/EXCEED CONVECTIVE THRESHOLDS...AND
AS MID LVLS COOL WITH THE ADVN OF GREAT LAKES LOW PRES. DEEP LYR
SHEAR WL ALSO INCRS AS MID...AND LOW LVL FLOWS IMPROVE INTO THE EVE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SURFACE SYSTEM WILL QUICKLY EXIT TO THE EAST OVERNIGHT. UPPER
LEVEL SYSTEM WILL SWING IN BEHIND IT. STORM CHANCES WILL DIMINISH
OVERNIGHT...BUT SHOWERS WILL CONTINUE AS UPPER LEVEL SYSTEM MOVES
THROUGH.

MOISTURE WILL CONTINUE TO WRAP AROUND THE EXITING TROUGH ON
MONDAY...KEEPING IN THE RISK FOR SHOWERS. ATMOSPHERE IS NOT
SHOWING A GREAT DEAL OF INSTABILITY MONDAY AND WITH LOTS OF CLOUD
COVER...STORM THREAT SHOULD BE GREATLY REDUCED.

SHOWERS WILL END MONDAY NIGHT...AND MUCH COOLER AIR WILL DIVE
SOUTHWARD OVER THE UPPER OHIO VALLEY.

TUESDAY SHOULD SEE AN INCREASE IN SUNSHINE...BUT WITH BELOW NORMAL
TEMPS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE UNDER UPPER LEVEL TROUGH WILL PROVIDE A COOL AND
COMFORTABLE MIDWEEK. ANOTHER WEAK COLD FRONT MAY BRING SHOWERS
THURSDAY. HIGH PRESSURE WILL RETURN FRIDAY. WARMER AIR AND THE
RISK FOR SHOWERS FOR THE BEGINNING OF THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STG TO SVR TSTMS ARE EXPECTED INTO ERLY EVE WITH ADVNG LOW PRES.
TEMPO TSTM MENTIONS HAVE BEEN INCLUDED FOR ALL PORTS.
THEREAFTER...EXPECT MVFR TO DEVELOP OVRNGT IN ST/SC AND SHWRS.

OUTLOOK.../MONDAY THROUGH THURSDAY/...
RSTRNS ARE LIKELY MON AS A CDFNT CROSSES THE RGN.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

15
Hazardous weather outlook, Jul 27, 1:49 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT SUN JUL 27 2014

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-281800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
149 PM EDT SUN JUL 27 2014

...TORNADO WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:44 PM EDTSpecial Weather StatementPBZWashington46 min
Jul 27, 3:49 PM EDTSpecial Weather StatementPBZArmstrong, Butler41 min
Jul 27, 4:12 PM EDTSpecial Weather StatementPBZAllegheny, Washington63 min
Jul 27, 4:29 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion31 min
Jul 27, 4:40 PM EDTSpecial Weather StatementPBZVenango50 min
Jul 27, 5:04 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson26 min
Jul 27, 5:17 PM EDTSpecial Weather StatementPBZArmstrong43 min
Jul 27, 5:20 PM EDTSpecial Weather StatementPBZVenango40 min
Jul 27, 5:37 PM EDTAreal Flood WarningPBZMercer, Venango8 hr
Jul 27, 7:42 PM EDTSpecial Weather StatementPBZWestmoreland33 min
Jul 27, 3:28 PM EDTSpecial Weather StatementPBZCarroll, Harrison, Jefferson, Tuscarawas47 min
Jul 27, 4:02 PM EDTSpecial Weather StatementPBZMonroe, Noble43 min
Jul 27, 4:34 PM EDTSevere Thunderstorm WarningPBZMonroe41 min
Jul 27, 5:07 PM EDTTornado WarningPBZMarion, Monongalia, Wetzel23 min
Jul 27, 5:36 PM EDTSpecial Weather StatementPBZMarion, Preston39 min
Jul 27, 6:16 PM EDTAreal Flood WarningPBZMarion, Monongalia, Preston3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.